Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Oct 16, 2019, 3:31 AM MDT for 13 counties in Utah. It took effect at Oct 17, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2019, 3:31 AM MDT (09:31 UTC)
- In effect from
- Oct 17, 2019, 12:00 PM MDT
- Expired
- Oct 17, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, San Juan County, UT, Sanpete County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 146 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WWUS85 KSLC 160931 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 331 AM MDT Wed Oct 16 2019 UTZ484-489-492-494-495-497-498-170000- /O.NEW.KSLC.FW.W.0029.191017T1800Z-191018T0100Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Henry Mountains-Color Country West Desert-Mojave Desert- Grand Staircase- 331 AM MDT Wed Oct 16 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489... 492...494...495...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts around 40 mph western valleys, around 30 mph eastern valleys. * RELATIVE HUMIDITY...Falling to 10-15%. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
5 follow-up statements
787 WWUS85 KSLC 162120 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 320 PM MDT Wed Oct 16 2019 UTZ484-489-492-494-495-497-498-170530- /O.CON.KSLC.FW.W.0029.191017T1800Z-191018T0100Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Henry Mountains-Color Country West Desert-Mojave Desert- Grand Staircase- 320 PM MDT Wed Oct 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...492...494...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts around 40 mph western valleys, around 30 mph eastern valleys. * RELATIVE HUMIDITY...As low as 10-15% percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
014 WWUS85 KSLC 170446 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1046 PM MDT Wed Oct 16 2019 UTZ484-489-492-494-495-497-498-171300- /O.CON.KSLC.FW.W.0029.191017T1800Z-191018T0100Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Henry Mountains-Color Country West Desert-Mojave Desert- Grand Staircase- 1046 PM MDT Wed Oct 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...492...494...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts around 40 mph western valleys, around 30 mph eastern valleys. * RELATIVE HUMIDITY...As low as 10-15% percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
489 WWUS85 KSLC 170914 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 314 AM MDT Thu Oct 17 2019 UTZ484-489-492-494-495-497-498-172300- /O.CON.KSLC.FW.W.0029.191017T1800Z-191018T0100Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Henry Mountains-Color Country West Desert-Mojave Desert- Grand Staircase- 314 AM MDT Thu Oct 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...492...494...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts up to 45 mph western valleys, up to 35 mph eastern valleys. * RELATIVE HUMIDITY...As low as 10-15% percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
233 WWUS85 KSLC 172109 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 309 PM MDT Thu Oct 17 2019 UTZ484-489-492-494-495-497-498-180100- /O.CON.KSLC.FW.W.0029.000000T0000Z-191018T0100Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Henry Mountains-Color Country West Desert-Mojave Desert- Grand Staircase- 309 PM MDT Thu Oct 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 489...492...494...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest gusts up to 45 mph western valleys, up to 35 mph eastern valleys. * RELATIVE HUMIDITY...As low as 10-15% percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
974 WWUS85 KSLC 180106 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 706 PM MDT Thu Oct 17 2019 UTZ484-489-492-494-495-497-498-180215- /O.EXP.KSLC.FW.W.0029.000000T0000Z-191018T0100Z/ Tavaputs Plateau-San Rafael Swell-Central Utah West Desert- Henry Mountains-Color Country West Desert-Mojave Desert- Grand Staircase- 706 PM MDT Thu Oct 17 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484...489...492...494...495... 497 AND 498... A cold front will continue across the state overnight. Winds will remain breezy with a wind shift to the northwest overnight, however relative humidity values will continue to recover this evening. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 15, 8:32 PM MDT, 6 hours 59 minutes earlier.
Area forecast discussion, Oct 15, 8:32 PM MDT, 6 hours 59 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 832 PM MDT Tue Oct 15 2019 .SYNOPSIS...High pressure aloft will dominate through midweek, bringing slightly above average temperatures to the region. Cooler temperatures and a more active weather pattern will develop by late in the week, with much cooler temperatures and even a chance of snow for northern Utah by Saturday night into Sunday. && .DISCUSSION...Mid level ridging currently extending across the Great Basin will continue to slowly translate eastward overnight. As this ridge axis passes mid and high level moisture upstream from the ridge axis across the northern Great Basin into the interior Pacific Northwest will spread across mainly northern Utah overnight. A strengthening south to southwesterly flow aloft in the wake of this ridge axis should allow for a warming trend Thursday with max temps into the 70s along the I-15 corridor and mid to upper 80s around St George. Going forecast has this well in hand and no updates are planned at this time. && .AVIATION...Southerly flow with VFR conditions will prevail at KSLC through the overnight hours and into Wednesday morning. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 15, 3:32 AM MDT, 23 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 332 AM MDT Tue Oct 15 2019 UTZ001>016-019>021-517-518-WYZ021-161400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 332 AM MDT Tue Oct 15 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are forecast Thursday for valleys south of Interstate 80 due to increasingly gusty south winds and low humidity. There is a threat of snow to the valley floor across northern Utah Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.